# SDR 96ZZZX160

- Difficulty date: December 26, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8045T
- Make and model: Bell 214ST
- Aircraft serial: 28101
- System (JASC): 3212 · Emergency Flotation Section
- Part: Float
- Part number: 21470612001
- Condition: Inflated
- Location: Emergency Equip
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE FLIGHT OVER THE GULF OF MEXICO, ACFT EXPERIENCED UNCOMMANDED INFLATION OF EMERGENCY FLOATS.  FLIGHT CREW DIVERTED ACFT TO THE NEAREST OFFSHORE HELIPORT AND MADE A SUCCESSFUL LANDING.  MAXIMUM ALLOWABLE AIRSPEED FOR FLOAT INFLATION IS 35 KNOTS.  AT THE TIME OF INFLATION, ACFT WAS INDICATING APPROX 120 KNOTS.  PILOT STATED THEY EXPERIENCED A SLIGHT BUFFETING BEFORE ACFT WAS SLOWED DOWN.  PILOT ALSO STATED THE FLOAT SYSTEM WAS NOT ARMED AT THE TIME OF INFLATION.  THE CAUSE OF THE UNCOMMANDED IN-FLIGHT INFLATION IS STILL UNDER INVESTIGATION.  INFLATION VALVES WERE SENT TO VALVE MFG FOR FURTHER EVALUATION.
